# SDR QMLA1104200808051

- Difficulty date: November 4, 2008
- Submitted: November 10, 2008
- Operation: Air carrier
- Aircraft: N561AM
- Make and model: Snias AS350B2
- Aircraft serial: 4381
- Aircraft time: 184 hours
- System (JASC): 2140 · Heating System
- Part: Nozzle
- Part number: 350A72027102
- Condition: Collapsed
- Location: Ventilation
- Part time: 184 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

TOOK OFF AT 22:45 FROM A LOCAL HOSPITAL TRANSFERRING AN ELDERLY PATIENT.  THE PATIENT WAS COLD AND ASKED THE MEDICAL CREW IF THE PILOT COULD TURN ON THE HEAT.  THE PATIENT ALREADY HAD SEVERAL BLANKETS ON TO KEEP WARM.  SEVERAL MINUTES AFTER TAKE OFF, THE PILOT TURNED ON THE HEAT AND THE DEMISTER TO WARM THE CABIN.  A COUPLE OF MINUTES LATER, A URINE TYPE SMELL WAS STRONG IN THE CABIN AND THERE WAS WHAT LOOKED LIKE A SMOKY HAZE.  THE HEAT AND DEMIST WERE TURNED OFF AND THE AIRCRAFT WAS TURNED TOWARD THE NEAREST AIRPORT AND WE MADE A CALL TO DISPATCH TO LET THEM KNOW OF OUR SITUATION.  SINCE THE SMOKY HAZE AND SMELL WAS STARTING TO GO AWAY, THE PILOT DID NOT OPEN THE WINDOWS TO AIR OUT THE CABIN AND REDUCE THE TEMPERATURE INSIDE . UNABLE TO FIND A SUITABLE LANDING AREA, IN THE DARK, THE PILOT CONTINUED TO THE AIRFIELD. AFTER LANDING, THE CREW TRANSFERRED THE PATIENT BY GROUND AND THE PILOT STAYED WITH THE AIRCRAFT.  THE MECHANIC FOUND DEMIST DUCTING THAT HAD COME APART INSIDE THE DUCT AND HAD CLOGGED THE DUCT.  THIS HAD LIMITED THE AIRFLOW AND CREATED A HOT SPOT.
